Hail, Box Butte
- When
- May 11, 1:10 PM MST to 1:15 PM MST
- Where
- Box Butte County, Alliance
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.100, -102.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 11, 12:54 PM MST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 154 PM MDT TUE MAY 11 2004 .SHORT TERM...AN UPPER TROUGH WILL PUSH EASTWARD ACROSS THE GREAT BASIN AND ROCKIES TONIGHT AND WED. FLOW ALOFT OVER THE CYS FORECAST AREA WILL BE SOUTHWESTERLY TONIGHT THEN WILL VEER TO MORE WESTERLY WED AS THE TROUGH AXIS FLATTENS AND APPROACHES THE REGION. A WEAK JET MAX WILL PASS OVER THE AREA THIS AFTERNOON AND EASTERN AREAS OF THE FORECAST AREA COULD SEE LINGERING EFFECTS FROM THE RIGHT ENTRANCE REGION THIS EVENING. WILL KEEP MENTION OF POSSIBLE THUNDERSTORMS EAST OF THE LARAMIE RANGE THIS EVENING WITH ONLY SHOWERS EXPECTED WEST OF THE LARAMIE RANGE. CANNOT RULE OUT SEVERE WEATHER EARLY THIS EVENING OVER PORTIONS OF THE NEB PANHANDLE...BUT INSTABILITY AND LIFT WILL DECREASE BEHIND A SURFACE COLD FRONT THAT WILL MOVE THROUGH THE PANHANDLE BY EARLY THIS EVENING. SURFACE LOW PRESSURE PROGGED TO BE OVER THE CONFLUENCE OF THE WY/CO/NEB BORDERS THIS EVENING WILL DRAG THE COLD FRONT EAST OF THE REGION AS THE LOW WEAKENS AND MOVES OVER THE PLAINS. SURFACE WINDS WILL BECOME DOWNSLOPE POSTFRONTALLY. A SECONDARY COLD FRONT WILL SWEEP THROUGH THE AREA LATER TONIGHT AND WILL BE FOLLOWED BY NORTHERLY TO NORTHWESTERLY SURFACE WINDS...THE UPSLOPE COMPONENT OF WHICH WILL PRODUCE INCREASING MOISTURE IN LOWER TO MID LEVELS OF THE ATMOSPHERE. SOME SNOW IS POSSIBLE LATE TONIGHT OVER HIGHER ELEVATIONS AND NORMALLY COLDER AREAS. LOW TEMPERATURES TONIGHT WILL DIP INTO THE 30S OVER MOST OF THE WY PORTION OF THE FORECAST AREA...WITH MAINLY 40S IN THE NEB PANHANDLE. WILL GO WITH SCATTERED TYPE POPS WED FOR SHOWERY PRECIPITATION...ALTHOUGH SOME AFTERNOON THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEASTERN PORTIONS OF THE FORECAST AREA. TEMPS WED WILL BE COOLER AND WILL REACH ONLY THE UPPER 40S TO AROUND 60 OUTSIDE THE MOUNTAINS. .LONG TERM...UPPER TROUGH MOVES OVER THE CENTRAL ROCKIES WEDNESDAY NIGHT. MODELS CONTINUE TO ADVERTISE AREA OF SHOWERS DEVELOPING EAST OF THE LARAMIE RANGE WEDNESDAY NIGHT WITH ETA/META ESPECIALLY BULLISH ON THE QPF. GUIDANCE POPS HAVE INCREASED FOR WEDNESDAY NIGHT PERIOD. PRECIPITATION WILL CHANGE OVER TO SNOW IN THE MOUNTAINS AND MIX WITH SOME SNOW AT THE LOWER ELEVATIONS OF SOUTHEAST WYOMING AND THE NORTHWEST NEBRASKA PANHANDLE. PRECIPITATION CONTINUES THROUGH THURSDAY NIGHT BEFORE TROUGH AXIS SHIFTS AWAY FRIDAY AND DRY WESTERLY FLOW RETURNS. THE WESTERLY FLOW ALOFT BRINGS AN UPPER LEVEL DISTURBANCE ALONG THE NORTHERN WYOMING BORDER SATURDAY EVENING WITH A SURFACE COLD FRONT MOVING SOUTH THROUGH THE AREA AND FEW SHOWERS AND THUNDERSTORMS POSSIBLE. GFS CONTINUES TO BRING SERIES OF UPPER FEATURES THROUGH WY INTO EARLY NEXT WEEK. TEMPERATURES BELOW NORMAL THROUGH THE FRIDAY...THEN WARM TO NEAR SEASONAL NORMALS FOR THE WEEKEND. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. JMR/STARK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT TUE MAY 11 2004 NEZ001>003-019>021-054-055-121130- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF-SIOUX- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...KIMBALL... SCOTTSBLUFF AND SIDNEY 1040 AM MDT TUE MAY 11 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS EVENING ACROSS FROM THE CENTRAL PANHANDLE EASTWARD...OR ROUGHLY EAST OF A LINE FROM CHADRON TO SIDNEY. A COLD FRONT WILL BE PUSHING THROUGH THE PANHANDLE DURING THIS TIME...WITH WIDELY SCATTERED THUNDERSTORMS DEVELOPING. A FEW STORMS MAY BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW WEAK THUNDERSTORMS ARE POSSIBLE IN THE REGION ON WEDNESDAY... WITH DRIER AND WARMER WEATHER RETURNING FOR FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... THERE IS A SLIM CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED OVER THE CENTRAL AND EASTERN PART OF THE PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING. WYZ059>070-121130- CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-LARAMIE RANGE-LARAMIE VALLEY- NIOBRARA-NORTH CARBON-NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...CHEYENNE...DOUGLAS...LARAMIE...LUSK... RAWLINS...TORRINGTON AND WHEATLAND 1040 AM MDT TUE MAY 11 2004 .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF WEAK THUNDERSTORMS MAINLY OVER AND EAST OF THE MOUNTAINS THIS AFTERNOON. SOME GUSTY WINDS OF 25 TO 40 MPH WILL BLOW TODAY AS A COLD FRONT MOVES THROUGH THE REGION. IN THE MOUNTAINS OVERNIGHT...THERE WILL BE A CHANCE OF SOME SNOW SHOWERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LIGHT SNOW OR MIXED RAIN AND SNOW IS POSSIBLE OVER MUCH OF THE REGION MAINLY ON WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. ACCUMULATIONS OF A FEW INCHES COULD OCCUR IN THE HIGHER MOUNTAINS. DRIER AND WARMER WEATHER WILL RETURN FOR FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
850 AM MDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 11 SE HORSE CREEK 41.30N 105.03W
05/10/2004 1.00 INCH LARAMIE WY TRAINED SPOTTER
1/2 TO 1 INCH HAIL
0743 PM HAIL 15 W CHEYENNE 41.15N 105.08W
05/10/2004 2.00 INCH LARAMIE WY TRAINED SPOTTER
0811 PM HAIL LANCE CREEK 43.02N 104.64W
05/10/2004 0.75 INCH NIOBRARA WY TRAINED SPOTTER
754 PM TO 809 PM
0750 PM HAIL 14 W CHEYENNE 41.15N 105.06W
05/10/2004 2.75 INCH LARAMIE WY TRAINED SPOTTER
HAIL 735 PM TO 750 PM
0927 PM HAIL 33 N LUSK 43.24N 104.45W
05/10/2004 1.00 INCH NIOBRARA WY TRAINED SPOTTER
1 INCH HAIL AT RED BIRD STORE
&&
REPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 N GLENROCK 42.89N 105.86W
05/10/2004 1.75 INCH CONVERSE WY LAW ENFORCEMENT
&&
REPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL ALLIANCE 42.10N 102.87W
05/11/2004 0.88 INCH BOX BUTTE NE EMERGENCY MNGR
&&
KPThe North Platte radar (KLNX), 191 km away, was scanning. The volume nearest the first event began at 20:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404119.